Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 230, NWS Atlanta, GA

December 25, 2019Johnson County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 25, 2019, 10:21 AM EST for Johnson County, Washington County, Wilkinson County, Georgia. It took effect at Dec 25, 2019, 11:46 AM EST. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
Dec 25, 2019, 10:21 AM EST (15:21 UTC)
In effect from
Dec 25, 2019, 11:46 AM EST
Expired
Dec 27, 2019, 6:55 AM EST
In force
43 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 17.80 ft at Dec 26, 2019, 4:00 AM EST.

actionminormoderate152012/2512/2612/2712/28
Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

565 
WGUS42 KFFC 251521
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1021 AM EST Wed Dec 25 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC167-303-319-260520-
/O.NEW.KFFC.FL.W.0230.191225T1800Z-191226T1800Z/
/OCNG1.1.ER.191225T1800Z.191225T1800Z.191226T1200Z.NO/
1021 AM EST Wed Dec 25 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Oconee.
* From this afternoon until Thursday afternoon.
* At 10 AM Wednesday the stage was 16.9 feet...and slowly rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by early this afternoon and remain
  near 17 feet through Thursday morning. The river will then fall below 
  flood stage Thursday morning.
* At 17 feet...Flood stage is reached. The water level reaches the 
  top of the Old Balls Ferry Road boat ramp...just upstream and 
  rightbank from the Georgia Highway 57 bridge. Minor flooding of 
  woodlands near the river occurs.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
7 follow-up statements
245 
WGUS82 KFFC 251648
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1148 AM EST Wed Dec 25 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

 
GAC167-303-319-260647-
/O.EXT.KFFC.FL.W.0230.191225T1646Z-191226T2200Z/
/OCNG1.1.ER.191225T1605Z.191226T0000Z.191226T1600Z.NO/
1148 AM EST Wed Dec 25 2019

The Flood Warning continues for
  The Oconee River near Oconee.
* Until Thursday afternoon.
* At 11 AM Wednesday the stage was 17 feet...and rising.
* Minor flooding is forecast to continue.
* Flood stage is 17 feet.
* The river will continue rising to near 17.2 feet by this evening. 
  The river will fall below flood stage late Thursday morning.
* At 17 feet...Flood stage is reached. The water level reaches the 
  top of the Old Balls Ferry Road boat ramp...just upstream and 
  rightbank from the Georgia Highway 57 bridge. Minor flooding of 
  woodlands near the river occurs.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
942 
WGUS82 KFFC 252332
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
632 PM EST Wed Dec 25 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

 
GAC167-303-319-261332-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191226T2230Z/
/OCNG1.1.ER.191225T1605Z.191225T2315Z.191226T1630Z.NO/
632 PM EST Wed Dec 25 2019

...Flood Warning extended until Thursday afternoon...The Flood 
Warning continues for
  The Oconee River near Oconee.
* Until Thursday afternoon.
* At 6 PM Wednesday the stage was 17.5 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* The river will continue to fall to below flood stage by tomorrow 
  late morning.
* At 18.0 feet...The water level begins to flood portions of the dirt
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues in the woodlands near the river.
* This crest compares to a previous crest of 17.5 feet on Feb 15 2013.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
542 
WGUS82 KFFC 260952
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
451 AM EST Thu Dec 26 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC091-271-315-262351-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191230T0600Z.000000T0000Z.NO/
451 AM EST Thu Dec 26 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 345 AM Thursday the stage was 12.9 feet...and 
  steady.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will continue to rise to near 13.2 feet early Monday 
  morning. Additional rises may be possible thereafter.
* At 13.0 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC167-303-319-262351-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191227T0325Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191226T2125Z.NO/
451 AM EST Thu Dec 26 2019

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Oconee River near Oconee.
* Until this evening.
* At 430 AM Thursday the stage was 17.7 feet...and 
  steady.
* Minor flooding is occurring.
* Flood stage is 17.0 feet.
* The river will fall to below flood stage by late this 
  afternoon.
* At 18.0 feet...The water level begins to flood portions of the dirt
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues in the woodlands near the river.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
217 
WGUS82 KFFC 261425
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
925 AM EST Thu Dec 26 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC091-271-315-270425-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191230T1200Z.000000T0000Z.NO/
925 AM EST Thu Dec 26 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 8 AM Thursday the stage was 12.9 feet...and falling.
* Minor flooding is forecast to continue.
* Flood stage is 12 feet.
* The river will fall to near 12.7 feet by Friday morning. The river
  will then continue rising to near 13 feet by Monday morning then 
  begin falling.
* At 13 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC167-303-319-270215-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191227T0215Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191226T2015Z.NO/
925 AM EST Thu Dec 26 2019

The Flood Warning continues for
  The Oconee River near Oconee.
* Until this evening.
* At 9 AM Thursday the stage was 17.7 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 17 feet.
* The river will continue to fall to below flood stage by this
  evening.
* At 17 feet...Flood stage is reached. The water level reaches 
  the top of the Old Balls Ferry Road boat ramp...just upstream 
  and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding of woodlands near the river occurs..
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
071 
WGUS82 KFFC 262253
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
553 PM EST Thu Dec 26 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC091-271-315-271253-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191230T1200Z.000000T0000Z.NO/
553 PM EST Thu Dec 26 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 445 PM Thursday the stage was 12.8 feet...and falling slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 12 feet.
* The river will be slowly falling to near steady then rise to near 
  13 feet by Monday evening then begin falling.
* At 13 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC167-303-319-271030-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191227T1030Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191227T0430Z.NO/
553 PM EST Thu Dec 26 2019

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Oconee River near Oconee.
* Until late tonight.
* At 530 PM Thursday the stage was 17.4 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 17 feet.
* The river will continue to fall to below flood stage by tonight.
* At 17 feet...Flood stage is reached. The water level reaches the 
  top of the Old Balls Ferry Road boat ramp...just upstream and 
  rightbank from the Georgia Highway 57 bridge. Minor flooding of 
  woodlands near the river occurs.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
135 
WGUS82 KFFC 271004
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
504 AM EST Fri Dec 27 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC091-271-315-280003-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191226T0715Z.000000T0000Z.NO/
504 AM EST Fri Dec 27 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 4 AM Friday the stage was 12.6 feet and slowly falling.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river is forecast to rise to near 12.9 feet by Monday evening 
  then begin falling.
* At 13 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC167-303-319-271546-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191227T1546Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191227T0946Z.NO/
504 AM EST Fri Dec 27 2019

...Flood Warning extended until this morning...The Flood Warning 
continues for
  The Oconee River near Oconee.
* Until this morning.
* At 4 AM Friday the stage was 17 feet and falling.
* Minor flooding is occurring.
* Flood stage is 17 feet.
* The river will continue to fall below flood stage later this 
  morning.
* At 17 feet...Flood stage is reached. The water level reaches the 
  top of the Old Balls Ferry Road boat ramp...just upstream and 
  rightbank from the Georgia Highway 57 bridge. Minor flooding of 
  woodlands near the river occurs.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
381 
WGUS82 KFFC 271155
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
655 AM EST Fri Dec 27 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties

 
GAC167-303-319-271225-
/O.CAN.KFFC.FL.W.0230.000000T0000Z-191227T1546Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191227T1100Z.NO/
655 AM EST Fri Dec 27 2019

The Flood Warning is cancelled for
  The Oconee River near Oconee.
* This takes effect immediately.
* At 6 AM Friday the stage was 16.9 feet and steady.
* Flood stage is 17 feet.
* The river will continue to fall.
* At 17 feet...Flood stage is reached. The water level reaches the 
  top of the Old Balls Ferry Road boat ramp...just upstream and 
  rightbank from the Georgia Highway 57 bridge. Minor flooding of 
  woodlands near the river occurs.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 25, 6:42 AM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Dec 25, 6:42 AM EST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
642 AM EST Wed Dec 25 2019

.PREV DISCUSSION... /Issued 317 AM EST Wed Dec 25 2019/

SHORT TERM /Today through Thursday/...
A benign weather pattern will remain over the southeast through the
period.  Upper level ridging will prevail with surface high
pressure.  There is enough low level moisture this morning that an
area of dense fog is developing across portions of north and west
GA, with visibilities dropping to one-quarter mile or less through
10 am.  See ATLNPWFFC for more information.  Light east winds will
be frequently calm through 9 am, and will increase to near 5 miles
an hour through the day.  Expect lingering moisture to burn off
rapidly with mostly sunny skies by 10am through this afternoon.
Temperatures will remain well above normal through the forecast
period and have gone closer to ECS with highs in the 60s across the
area both this afternoon and again tomorrow.

Atwell

LONG TERM /Thursday Night through Tuesday/...
Main concern for the long term is the next cold front forecast to
move across the area on Sunday. Models are indicating a stronger
front than previous with increased potential for a high shear low cape
situation on Sunday. We will continue to monitor the evolution of this
system. For now, have added a slight chance of thunderstorms to the
forecast across the area, along with rain heavy at times for n GA.
Shower chances significantly increase for n and portions of central GA
Saturday night, then maximize across the area with thunderstorms possible
on Sunday. Rain chances will diminish Sunday night into Monday.

The GFS and European models are in complete disagreement for Tuesday
with the GFS dry and the European model surging moisture and rain chances
back into central GA Monday night and Tuesday.
For now, am keeping things dry until we see better agreement during
this period.

Temperatures are expected to be well above normal until Monday.

BDL

&&

.AVIATION...
12Z Update...
VFR conditions expected to continue through the period with
MVFR/IFR VIS/CIGs improving after 13Z. Any low stratus will burn
off rather rapidly, and expect VFR all areas by 15Z.  Winds will
remain NE-E at 6kts or less.

//ATL Confidence...12Z Update...
High confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  38  65  43 /   0   0   0   0
Atlanta         68  41  63  47 /   0   0   0   0
Blairsville     66  38  65  41 /   0   0   0   0
Cartersville    68  41  65  45 /   0   0   0   0
Columbus        71  44  68  51 /   0   0   5   5
Gainesville     67  40  63  44 /   0   0   0   0
Macon           69  39  67  47 /   0   0   0   5
Rome            67  41  65  46 /   0   0   0   0
Peachtree City  70  40  66  47 /   0   0   0   0
Vidalia         68  43  69  52 /   0   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM EST this morning for the
following zones: Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Cobb...Coweta...Dade...Dawson...Douglas...Fannin...
Floyd...Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin...
Meriwether...Murray...North Fulton...Paulding...Pickens...Polk...
South Fulton...Towns...Troup...Union...Walker...Whitfield.

&&

SHORT TERM...Atwell
LONG TERM....BDL
AVIATION...Atwell
Hazardous weather outlook, Dec 25, 9:06 AM EST, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
906 AM EST Wed Dec 25 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261415-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
906 AM EST Wed Dec 25 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There is a slight chance of thunderstorms across the area on Sunday
as a cold front moves across the forecast area.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:00 AM ESTDense Fog AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 23 more6 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.